SELECT ISSUE

Revista Romana de PEDIATRIE | Volumul LXIV, Nr. 3, An 2015
ISSN 1454-0398  |  e-ISSN 2069-6175
ISSN-L 1454-0398

Indexed in / abstracted by

Thomson Reuters Embase
Scopus Cross-ref
Index Copernicus
Ulrichs Ebsco Host
Medline - Ebsco PubMed

HIGHLIGHTS

Publicarea de articole stiintifice

Stimati cititori, va reamintim ca autorii primi ai articolelor stiintifice pot acumula 80 de credite EMC in urma publicarii. Daca un articol are mai multi autori, cele 80 de credite [...]

Premiul Societatii pentru autori

Incepand cu 2016, Societatea Romana de Pediatrie ofera Premiul Societatii - pentru autorii celor mai bune articole stiintifice publicate [...]

Plagiatul – in actualitate

Tema plagiatului este tot mai mult discutata in ultima vreme. Aparitia unor programe performante de cautare si identificare a similitudinilor intre texte [...]

TUBERCULOSTATICS ACUTE POISONING: DIAGNOSTIC AND TREATMENT

and

ABSTRACT

Introduction. Although the frequency of isoniazid poisoning is not very high, there are life threatening conditions which require a swift diagnosis and treatment.
Material and method. We present the case of a female patient, aged 15 admitted in our clinic, by means of transfer, from another medical unit, due to tonic-clonic generalized seizures, followed by emesis and coma. The patient arrived at the Emergency Admissions Unit of our hospital, in coma, Glasgow 8, orotracheally intubated. She did not respond to verbal stimuli, but she did respond to deep, painful stimuli with marked agitation. The patient has a nasogastric tube, on which an orange liquid is visible on the outside and on the urinary catheter – orange coloured urine. From the patient’s medical history, which was obtained from the patient’s mother, we noticed that the patient had been, for the past 4 months, under treatment with tuberculostatic drugs (Isoniazid, Rifampicin and vitamin B6). The patient administered the medication herself.
Results. Based on clinical manifestations, i.e. tonic-clonic generalized seizures, incoercible emesis and coma, reddish-orange colour of the gastric fluid and urine, at over 6 hours after the onset, on the patient’s medical historyand based on laboratory results which revealed metabolic acidosis the suspicion of acute tuberculostatic poisoning arose. We started antidotal therapy with vitamin B6 with favourable clinical evolution.
Conclusion. Acute isoniazid poisoning must be suspected in the case of any patient who presents the classic triad: refractory seizures, severe metabolic acidosis and coma and the treatment with the specific antidotepyridoxine, must be available at any emergency unit.

Keywords: isoniazid, metabolic acidosis, generalized seizures, poisoning, vitamin B6

Full text | PDF

Leave a Reply